Alert archive / Ohio / River Flood Warnings in 2008

River Flood Warning 5, NWS Charleston, WV

March 19, 2008Athens County, Ohio

NWS Charleston, WV issued this river flood warning at Mar 19, 2008, 9:54 PM EDT for Athens County, Ohio. It took effect at Mar 20, 2008, 12:13 AM EDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2008, 9:54 PM EDT (01:54 UTC)
In effect from
Mar 20, 2008, 12:13 AM EDT
Expired
Mar 21, 2008, 3:56 PM EDT
In force
40 hr
Issued by
NWS Charleston, WV
Flood severity
Minor

County Athens County, OH

The radar

The Charleston,WV radar (KRLX), 117 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Hocking River at Athens (ATHO1). The gauge peaked at 21.40 ft at Mar 20, 2008, 10:00 PM EDT.

actionminormoderate152003/2003/2103/22
Action stage
18 ft
Minor stage
20 ft
Moderate stage
22 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03159500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KRLX 200154
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON  WV
954 PM EDT WED MAR 19 2008

...THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS HOCKING RIVER...

 AFFECTING THE FOLLOWING COUNTIES IN OHIO...ATHENS.

TURN AROUND AND DONT DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

OHC009-201354-
/O.NEW.KRLX.FL.W.0005.080320T0413Z-080321T2100Z/
/ATHO1.1.ER.080320T0413Z.080320T1800Z.080321T1500Z.NO/
954 PM EDT WED MAR 19 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A 

* FLOOD WARNING FOR THE HOCKING RIVER AT ATHENS. 
* UNTIL FRIDAY AFTERNOON
* AT 8 PM WEDNESDAY THE STAGE WAS 18.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT.  THEN 
  CONTINUE TO RISE TO BETWEEN 21 TO 22.0 FEET BY EARLY AFTERNOON
THURSDAY. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE FRIDAY
MORNING.
* AT STAGES NEAR 22.0 FEET...EAST STATE STREET IN ATHENS AND ROUTE 33
NORTH OF NELSONVILLE BEGINS TO FLOOD.
* A CREST NEAR 22.0 FEET COMPARES TO A PREVIOUS CREST OF 20.3 FEET ON
MARCH 6 2008.  

$$
8 follow-up statements
000 
WGUS81 KRLX 200902
FLSRLX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
502 AM EDT THU MAR 20 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING 
RIVERS...HOCKING RIVER AT ATHENS...

 AFFECTING THE FOLLOWING COUNTIES IN OHIO...ATHENS.

TURN AROUND AND DONT DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN 
MOTORISTS TRY CROSSING FLOODED ROADS.

THE NEXT STATEMENT WILL BE ISSUED AROUND 11 AM OR SOONER IF
CONDITIONS CHANGE.

OHC009-201502-
/O.CON.KRLX.FL.W.0005.000000T0000Z-080321T2100Z/
/ATHO1.1.ER.080320T0740Z.080320T1800Z.080321T1500Z.NO/
502 AM EDT THU MAR 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE HOCKING RIVER AT ATHENS.
* AT 5 AM THURSDAY THE STAGE WAS 20.2 FEET
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 20 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.0 FEET 
  BY THIS AFTERNOON...THE RIVER WILL FALL BELOW FLOOD STAGE 
  LATE MORNING FRIDAY. 
* AT STAGES NEAR 22.0 FEET...EAST STATE STREET IN ATHENS AND 
  ROUTE 33 NORTH OF NELSONVILLE BEGINS TO FLOOD.
* A CREST NEAR 22.0 FEET COMPARES TO A PREVIOUS CREST OF 21.9 
  FEET ON AUGUST 19TH 1997.  

$$
000 
WGUS81 KRLX 201422
FLSRLX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
1022 AM EDT THU MAR 20 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...HOCKING RIVER
   AT ATHENS...AND MUSKINGUM RIVER AT MCCONNELSVILLE...
   
AFFECTING THE FOLLOWING COUNTIES IN OHIO...ATHENS...MORGAN...WASHINGTON.

HIGH WATER WILL CONTINUE THROUGH TODAY AND TONIGHT ON BOTH THE HOCKING
AND MUSKINGUM RIVERS...MAINLY FROM RAINS THAT FELL YESTERDAY UPSTREAM.

TURN AROUND AND DONT DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND 6 PM OR SOONER IF CONDITIONS 
CHANGE.


OHC009-202022-
/O.EXT.KRLX.FL.W.0005.000000T0000Z-080321T1700Z/
/ATHO1.1.ER.080320T0740Z.080321T0000Z.080321T1100Z.NO/
1022 AM EDT THU MAR 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE HOCKING RIVER AT ATHENS.
* AT 8 AM THURSDAY THE STAGE WAS 20.6 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.5 FEET BY THIS EVENING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING.
* AT STAGES NEAR 22.0 FEET...EAST STATE STREET IN ATHENS AND ROUTE 33 NORTH OF 
  NELSONVILLE BEGINS TO FLOOD.  BACKWATER FLOODING OCCURS ALL ALONG THE RIVER.
* A CREST NEAR 21.5 FEET COMPARES TO A PREVIOUS CREST OF 20.3 FEET ON MARCH 6 
  2008.  

$$

OHC115-167-202022-
/O.EXT.KRLX.FL.W.0004.000000T0000Z-080325T0800Z/
/MCCO1.1.ER.000000T0000Z.080320T1100Z.080325T0200Z.NO/
1022 AM EDT THU MAR 20 2008

...THE FLOOD WARNING CONTINUES FOR
  THE MUSKINGUM RIVER AT MCCONNELSVILLE.
* AT 9 AM THURSDAY THE STAGE WAS 11.9 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11 FEET.
* FORECAST...THE RIVER WILL CONTINUE A SLOW FALL TODAY, BUT WILL STAY ABOVE
  FLOOD STAGE BEFORE FALLING BELOW FLOOD STAGE AROUND MIDNIGHT MONDAY. 
* AT STAGES NEAR 12.0 FEET...MANY AREAS ARE FLOODED IN AND AROUND
  MCCONNELSVILLE.
* THE RIVER CRESTED AT 12.06 FEET AT 4 AM THIS THURSDAY MORNING. A CREST NEAR 
  12 FEET COMPARES TO A PREVIOUS CREST OF 11.99 FEET ON NOVEMBER 16, 1986.  

$$
000 
WGUS81 KRLX 202107
FLSRLX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
507 PM EDT THU MAR 20 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...HOCKING RIVER
   AT ATHENS...MUSKINGUM RIVER AT MCCONNELSVILLE...
 
AFFECTING THE FOLLOWING COUNTIES IN OHIO...ATHENS...MORGAN...WASHINGTON.

HIGH WATER WILL CONTINUE THROUGHT THE OVERNIGHT HOURS.
 
TURN AROUND AND DONT DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND 10 PM OR SOONER IF CONDITIONS
CHANGE.


OHC009-210307-
/O.EXT.KRLX.FL.W.0005.000000T0000Z-080321T1900Z/
/ATHO1.1.ER.080320T0740Z.080321T0000Z.080321T1300Z.NO/
507 PM EDT THU MAR 20 2008

FLOOD WARNING CONTINUES FOR THE HOCKING RIVER AT ATHENS.
* AT 4 PM THURSDAY THE STAGE WAS 21.3 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.5 FEET BY
  THIS EVENING.  THEN, THE RIVER WILL FALL BELOW FLOOD STAGE LATE
  MORNING FRIDAY.
* AT STAGES NEAR 22.0 FEET...EAST STATE STREET IN ATHENS AND ROUTE 33
  NORTH OF NELSONVILLE FLOODS.
* A CREST NEAR 21.5 FEET COMPARES TO A PREVIOUS CREST OF 20.3 FEET ON
  MARCH 6 2008.

$$

OHC115-167-210307-
/O.EXT.KRLX.FL.W.0004.000000T0000Z-080325T0900Z/
/MCCO1.1.ER.000000T0000Z.080320T1100Z.080325T0300Z.NO/
507 PM EDT THU MAR 20 2008

THE FLOOD WARNING CONTINUES FOR THE MUSKINGUM RIVER AT MCCONNELSVILLE.
* AT 4 PM THURSDAY THE STAGE WAS 11.4 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11 FEET.
* FORECAST...THE RIVER WILL CONTINUE A SLOW FALL TONIGHT AND STAY ABOVE
  FLOOD STAGE THROUGH THE WEEKEND. THE RIVER WILL FALL BELOW FLOOD STAGE
  BEFORE MIDNIGHT MONDAY.
* AT STAGES NEAR 11.4 FEET...MOST PRIMARY ROADS FLOODED IN AND BETWEEN
  MCCONNELSVILLE AND ZANESVILLE, SEVERAL COTTAGE TYPE HOMES ARE AFFECTED.
  

$$
000 
WGUS81 KRLX 210222
FLSRLX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
1022 PM EDT THU MAR 20 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER...MUSKINGUM
RIVER AT MCCONNELSVILLE...
 
 AFFECTING THE FOLLOWING COUNTIES IN OHIO...MORGAN...WASHINGTON.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER...HOCKING
RIVER AT ATHENS...

 AFFECTING THE FOLLOWING COUNTIES IN OHIO...ATHENS.

HIGH WATER WILL CONTINUE THROUGH THE OVERNIGHT HOURS.
 
TURN AROUND AND DONT DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND 4 AM FRIDAY MORNING OR
SOONER IF CONDITIONS CHANGE.


OHC009-210822-
/O.CON.KRLX.FL.W.0005.000000T0000Z-080321T1900Z/
/ATHO1.1.ER.080320T0740Z.080321T0000Z.080321T1300Z.NO/
1022 PM EDT THU MAR 20 2008

THE FLOOD WARNING CONTINUES FOR THE HOCKING RIVER AT ATHENS.
* AT 9 PM THURSDAY THE STAGE WAS 21.4 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20 FEET.
* FORECAST...THE RIVER WILL SLOWLY FALL TO BELOW FLOOD STAGE
BY LATE MORNING FRIDAY. 
* AT STAGES NEAR 22.0 FEET...EAST STATE STREET IN ATHENS AND ROUTE 33
NORTH OF NELSONVILLE BEGINS TO FLOOD.
* A CREST NEAR 21.5 FEET COMPARES TO A PREVIOUS CREST OF 20.3 FEET ON
MARCH 6 2008.  

$$

OHC115-167-210822-
/O.EXT.KRLX.FL.W.0004.000000T0000Z-080325T1200Z/
/MCCO1.1.ER.000000T0000Z.080320T1100Z.080325T0600Z.NO/
1022 PM EDT THU MAR 20 2008

THE FLOOD WARNING CONTINUES FOR THE MUSKINGUM RIVER AT
MCCONNELSVILLE.
* AT 9 PM THURSDAY THE STAGE WAS 11.1 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11 FEET.
* FORECAST...THE RIVER WILL AGAIN RISE TO NEAR 11.5 FEET BY
SATURDAY MORNING...THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY
TUESDAY MORNING.
* AT STAGES NEAR 11.5 FEET...MOST PRIMARY ROADS ARE FLOODED IN AND
BETWEEN MCCONNELSVILLE AND ZANESVILLE, SEVERAL COTTAGE TYPE
HOMES ARE AFFECTED.
* A CREST NEAR 11.5 FEET COMPARES TO A PREVIOUS CREST OF 11.1 FEET ON
MARCH 5 2008.  

$$
000 
WGUS81 KRLX 210758
FLSRLX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
358 AM EDT FRI MAR 21 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...MUSKINGUM RIVER.
  AT MCCONNELSVILLE...
 
 AFFECTING THE FOLLOWING COUNTIES IN OHIO...MORGAN...WASHINGTON.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...HOCKING RIVER.
  AT ATHENS...

 AFFECTING THE FOLLOWING COUNTIES IN OHIO...ATHENS.

TURN AROUND AND DONT DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. 

THE NEXT STATEMENT WILL BE ISSUED AROUND NOON OR SOONER IF
CONDITIONS CHANGE.


OHC009-211358-
/O.CON.KRLX.FL.W.0005.000000T0000Z-080321T1900Z/
/ATHO1.1.ER.080320T0740Z.080321T0000Z.080321T1300Z.NO/
358 AM EDT FRI MAR 21 2008

THE FLOOD WARNING CONTINUES FOR
  THE HOCKING RIVER AT ATHENS.
* AT 3 AM FRIDAY THE STAGE WAS 21.2 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD
  STAGE BY EARLY THIS AFTERNOON.
* THE CREST WAS 21.4 FEET AROUND 10 PM THURSDAY.   
* THE LAST TIME A CREST WAS HIGHER AT ATHENS WAS IN JANUARY OF 2005 WHEN
  THE RIVER REACHED 23.7 FEET.

$$

OHC115-167-211358-
/O.EXT.KRLX.FL.W.0004.000000T0000Z-080325T0148Z/
/MCCO1.1.ER.080322T0402Z.080320T1100Z.080324T1948Z.NO/
358 AM EDT FRI MAR 21 2008

THE FLOOD WARNING CONTINUES FOR
  THE MUSKINGUM RIVER AT MCCONNELSVILLE.
* AT 3 AM FRIDAY THE STAGE WAS 10.5 FEET
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11 FEET.
* FORECAST...THE RIVER LEVEL MAY OSCILLATE AROUND FLOOD STAGE OR
  IN THE 10 TO 11 FOOT LEVEL THROUGH THIS WEEKEND...DUE TO UPSTREAM
  RESERVOIR RELEASES.  
* THE RIVER CRESTED JUST OVER 12 FEET EARLY THURSDAY MORNING. 
* BACK IN JANUARY 2005...THE RIVER CRESTED AROUND 13.8 FEET.  

$$
000 
WGUS81 KRLX 211052
FLSRLX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
651 AM EDT FRI MAR 21 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...HOCKING RIVER...
MUSKINGUM RIVER.
  AT ATHENS...
  AT MCCONNELSVILLE...

 AFFECTING THE FOLLOWING COUNTIES IN OHIO...ATHENS...MORGAN...WASHINGTON.

TURN AROUND AND DONT DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

THE NEXT STATEMENT WILL BE ISSUED AROUND NOON OR SOONER IF
CONDITIONS CHANGE.


OHC009-211651-
/O.CON.KRLX.FL.W.0005.000000T0000Z-080321T1900Z/
/ATHO1.1.ER.080320T0740Z.080321T0000Z.080321T1300Z.NO/
651 AM EDT FRI MAR 21 2008

THE FLOOD WARNING CONTINUES FOR
  THE HOCKING RIVER AT ATHENS.
* AT 6:30 AM FRIDAY THE STAGE WAS 21 FEET AND RECEDING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20 FEET.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THIS AFTERNOON.
* THE CREST WAS 21.4 FEET AROUND 10 PM THURSDAY. 
* THE LAST TIME A CREST WAS HIGHER AT ATHENS WAS IN JANUARY
  OF 2005 WHEN THE RIVER REACHED 23.7 FEET.  

$$

OHC115-167-211651-
/O.CON.KRLX.FL.W.0004.000000T0000Z-080325T0148Z/
/MCCO1.1.ER.080322T0402Z.080320T1100Z.080324T1948Z.NO/
651 AM EDT FRI MAR 21 2008

THE FLOOD WARNING CONTINUES FOR
  THE MUSKINGUM RIVER AT MCCONNELSVILLE.
* AT 6:30 AM FRIDAY THE STAGE WAS 10.3 FEET AND RECEDING SLOWLY.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11 FEET.
* FORECAST...THE RIVER LEVEL MAY OSCILLATE IN THE 10 TO 11 FOOT LEVEL
  THROUGH THIS WEEKEND...DUE TO UPSTREAM RESERVOIR RELEASES.
* THE CREST WAS JUST OVER 12 FEET EARLY THURSDAY MORNING.
* BACK IN JANUARY 2005...THE RIVER CRESTED AT 13.8 FEET.    

$$

KTB
000 
WGUS81 KRLX 211458
FLSRLX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
1058 AM EDT FRI MAR 21 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...MUSKINGUM RIVER.
  AT MCCONNELSVILLE...
 
 AFFECTING THE FOLLOWING COUNTIES IN OHIO...MORGAN...WASHINGTON.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...HOCKING RIVER.
  AT ATHENS...
 
 AFFECTING THE FOLLOWING COUNTIES IN OHIO...ATHENS.

RIVER LEVELS ON THE MUSKINGUM RIVER HAVE DROPPED BELOW FLOOD STAGE AT MCCONNELSVILLE...THUS...THE FLOOD WARNING IS CANCELLED. HOWEVER...WATER RELEASES FROM FULL RESERVOIRS UPSTREAM WILL KEEP THE RIVER LEVEL ELEVATED...JUST BELOW FLOOD STAGE THROUGH THE WEEKEND. 

TURN AROUND AND DONT DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.


PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...
877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND 5 PM OR SOONER IF
CONDITIONS CHANGE.


OHC009-212058-
/O.EXT.KRLX.FL.W.0005.000000T0000Z-080322T0200Z/
/ATHO1.1.ER.080320T0740Z.080321T0000Z.080321T2000Z.NO/
1058 AM EDT FRI MAR 21 2008

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR
  THE HOCKING RIVER AT ATHENS.
* AT 8 AM FRIDAY THE STAGE WAS 20.8 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS 
  AFTERNOON.
* AT STAGES NEAR 20.0 FEET...LOW AREAS AND A CAMPGROUND AND PRIVATE CAMPS ALONG 
  THE RIVER BETWEEN ATHENS AND COOLVILLE BEGIN TO FLOOD.  

$$

OHC115-167-211528-
/O.CAN.KRLX.FL.W.0004.000000T0000Z-080324T0600Z/
/MCCO1.1.ER.080323T2037Z.080320T1100Z.080324T0000Z.NO/
1058 AM EDT FRI MAR 21 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE MUSKINGUM RIVER AT MCCONNELSVILLE.
* AT 9 AM FRIDAY THE STAGE WAS 10.1 FEET
* FLOOD STAGE IS 11 FEET.
* FORECAST...THE RIVER WILL REMAIN STEADY JUST BELOW FLOOD STAGE AROUND 10.7 FEET      THROUGH THE WEEKEND.
* AT STAGES NEAR 11.5 FEET...FLOODING STARTS IN CEMETARY ON THE SOUTHWEST SIDE OF
  MCCONNELSVILLE NEAR STATE ROUTE 376.  MORE HOMES START TO FLOOD NEAR THE 
  RIVER.


$$
000 
WGUS81 KRLX 211956
FLSRLX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
356 PM EDT FRI MAR 21 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...HOCKING RIVER.
  AT ATHENS...
 
 AFFECTING THE FOLLOWING COUNTIES IN OHIO...ATHENS.

THE HOCKING RIVER AT ATHENS HAS DROPPED BELOW FLOOD STAGE AND WILL CONTINUE TO FALL...THEREFORE THE FLOOD WARNING IS CANCELLED. LOW LYING AREAS WILL STILL EXPERIENCE BACKWATER ISSUES THROUGH THE EVENING AS THE RIVER LEVEL RECEDES. 

TURN AROUND AND DONT DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.


PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...
877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND PUT TIME HERE AM OR PM OR SOONER IF
CONDITIONS CHANGE.


OHC009-212026-
/O.CAN.KRLX.FL.W.0005.000000T0000Z-080322T0200Z/
/ATHO1.1.ER.080320T0740Z.080321T0000Z.080321T2000Z.NO/
356 PM EDT FRI MAR 21 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE HOCKING RIVER AT ATHENS.
* AT 13 PM FRIDAY THE STAGE WAS 19.8 FEET
* FLOOD STAGE IS 20 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
* AT STAGES NEAR 20.0 FEET...LOW AREAS AND A CAMPGROUND AND PRIVATE CAMPS ALONG 
  THE RIVER BETWEEN ATHENS AND COOLVILLE BEGIN TO FLOOD.  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Mar 19, 8:38 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Mar 19, 8:38 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
838 PM EDT WED MAR 19 2008

.SYNOPSIS...
HIGH PRESSURE SLOWLY WORKS IN FROM THE WEST VERY LATE TONIGHT AND
EARLY THURSDAYS. LOW PRESSURE SYSTEMS PASS TO OUR NORTH FRIDAY
NIGHT...AND TO OUR SOUTH SUNDAY NIGHT AND MONDAY.

&&

.NEAR TERM /REMAINDER OF TONIGHT/...
FLOOD WATCH EXPIRED AND SEVERE THUNDERSTORM WATCH CANCELLED.
STRONG COLD FRONT AND ASSOCIATED LINE OF THUNDERSTORMS...HAVE MOVED
EAST OF THE AREA. GOOD WRAPAROUND MOISTURE WITH SOME LIGHT RAIN WILL
MOVE ACROSS THE AREA TONIGHT AS DEEP UPPER TROUGH SLOWLY MOVES EAST.
RAIN WILL LIKELY MIX WITH OR CHANGE TO WET SNOW OVER PARTS OF
SOUTHEAST OHIO BEFORE ENDING AFTER MIDNIGHT. REMAINDER OF THE
LOWLANDS WILL SEE LIGHT RAIN ENDING LATER TONIGHT. RAIN SHOWERS WILL
CHANGE TO SNOW SHOWERS IN THE NORTHERN AND CENTRAL MOUNTAINS WITH
LITTLE ACCUMULATION. HIGH PRESSURE WILL BE SLOW TO BUILD IN LATER
TONIGHT...SO WIDESPREAD CLOUDS STILL LINGER IN THE WEST REMAINDER
OF TONIGHT. FORECAST TEMPS UNCHANGED.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...NORTHWEST FLOW KEEPS
UPSLOPE SNOW OR MIXED PRECIP LIGHT SHOWERS ACROSS THE NORTHEAST
MOUNTAINS THRU THU MORNING. DRIER AIR MASS MOVES IN FROM THE WEST
BRINGING SOME CLEARING MAINLY SOUTH...CENTRAL AND WEST SECTIONS
SPREADING NORTH. THE NAM/ECMWF/RUC/GMOS AND THE CANADIAN MODELS
KEEPS DRY AIR FOR CLEAR SKIES THRU FRIDAY. ONLY THE GFS SHOWS SOME
MID LEVEL MOISTURE AROUND H7 LEVEL ADVECTING FROM THE NORTHWEST.
BELIEVE THE GFS IS OVERDONE OR TOO FAST BRINGING THESE MID LEVEL
MOISTURE OVER THE AREA. THEREFORE...KEPT CLEAR SKIES THURSDAY THRU
MID DAY FRIDAY...INCREASING CLOUDS FRONT NORTH TO SOUTH WITH THE
ONSET OF THE NEXT  WAVE.

THE NAM AND GFS SHOW AN UPPER WAVE OVER THE NORTHERN PLAINS WITH
SMALLER SHORT WAVES AHEAD OF IT MOVING ACROSS THE AREA FRI NIGHT AND
SAT. MODELS ARE SLOWER WITH THE ONSET OF QPF FIELD ACROSS OUR
NORTHERN SECTIONS. HAVE DELAYED ABOUT SIX HOURS THE PRECIP HAVING
SLIGHT CHANCES BY SAT 00Z...INCREASING TO CHANCES THRU THE
LOWLANDS...AND LIKELY ACROSS THE NORTHERN SECTIONS BY SAT 12Z.

EASY TEMPERATURE ASSESSMENT HAVING THE MAV AND MET NUMBERS FAIRLY
SIMILAR ON MAX AND MIN TEMPS FOR THU THROUGH FRI NIGHT ALTHOUGH
TWEAKED NUMBERS DOWN ACROSS THE NORTH. THE PROBLEM WAS ON FRI NIGHT
WHEN THEY SHOW ABOUT SEVEN DEGREES DIFFERENCE. OPTED TO GO WITH THE
WARMER MET AS FLOW WILL BE ALMOST ZONAL AND CLOUDS WILL BE ABUNDANT
WITH THE WAVES EXPECTED FRI NIGHT.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
WAVE MOVES ACROSS THE REGION ON SATURDAY...BUT LOOKS LIKE MOST OF
THE PRECIPITATION STAYS ON THE NORTHERN FRINGE OF THE FORECAST AREA.
SOME TIMING DIFFERENCES WITH THE NAM BEING FASTER THAN THE GFS AND
THE CURRENT FORECAST. WILL STAY WITH GFS TIMING FOR NOW AS IT IS
MORE CONSISTENT WITH CURRENT PACKAGE.

MODELS THEN HAVE SYSTEM DEVELOPING TO OUR SOUTH SUNDAY NIGHT AND
MONDAY. WITH COLD AIR IN PLACE OVER OUR REGION...SOME SNOW IS
POSSIBLE IF SYSTEM CAN PUMP MOISTURE THIS FAR BACK. BOTH ECMWF AND
GFS ARE SHOWING IT WILL...BUT LOCATION OF SURFACE LOW STILL LEAVES
DOUBTS. FOR TUESDAY AND WEDNESDAY...WENT CLOSER TO ECMWF.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
00Z THURSDAY THRU 00Z FRIDAY...
STRONG COLD FRONT AND ANY ASSOCIATED HEAVY THUNDERSTORMS WILL BE
EAST OF MOUNTAINS BY 02Z THURSDAY. BEHIND THE FRONT...GENERALLY IFR
CEILINGS...WITH MVFR VSBY IN LIGHT RAIN OR RAIN SHOWERS AND FOG AS
WRAPAROUND MOISTURE BEHIND THE FRONT CROSSES THE AREA. RAIN SHOWERS
CHANGING TO SNOW SHOWERS MOUNTAINS AROUND 08Z. CONDITIONS SLOWLY
IMPROVING TO MVFR CEILINGS AFTER 06Z FROM WEST TO EAST. BY 15Z
CONDITIONS BECOMING VFR CEILINGS IN THE WEST AND MVFR CEILINGS IN
THE MOUNTAINS. AFTER 18Z BECOMING VFR SCT CLOUDS LOWLANDS...EXCEPT
VFR CEILINGS MOUNTAINS.

AVIATION OUTLOOK /AFTER 00Z FRIDAY...NO SIGNIFICANT WEATHER EXPECTED.

&&

.HYDROLOGY...
HEAVY RAIN HAS ENDED OVER SOUTHEAST OHIO...THUS...THE FLOOD WATCH
FOR PORTIONS OF SOUTHEAST OHIO THIS WEDNESDAY EVENING HAS BEEN
ALLOWED TO EXPIRE.

HOWEVER...PROBLEMS WILL CONTINUE ON LARGER STREAMS AND RIVERS OVER
SOUTHEAST OHIO. FLOOD ADVISORY CONTINUES FOR THE HOCKING RIVER...AND
A FLOOD WARNING CONTINUES ON THE MUSKINGUM RIVER. IT APPEARS THE
MIGHTY OHIO WILL ALSO BECOME SWOLLEN THURSDAY AND FRIDAY...WITH
BACKWATER PROBLEMS POSSIBLE INTO THE WEEKEND.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ARJ/ESS/RPY
NEAR TERM...JMV
SHORT TERM...ARJ
LONG TERM...RPY
AVIATION...JMV
HYDROLOGY...JMV
Hazardous weather outlook, Mar 19, 9:15 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
915 PM EDT WED MAR 19 2008

OHZ066-067-075-076-083>086-WVZ009>011-019-020-210115-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-WOOD-
PLEASANTS-TYLER-RITCHIE-DODDRIDGE-
915 PM EDT WED MAR 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST
VIRGINIA.

.DAY ONE...TONIGHT

FLOOD WATCH EXPIRED AS HEAVY RAINS HAVE ENDED. HOWEVER...FLOODING
PROBLEMS WILL CONTINUE ON SOME LARGER RIVERS IN OHIO FEEDING INTO
THE OHIO RIVER THROUGH THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...OTHER THAN RIVER
PROBLEMS MENTIONED ABOVE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

KYZ101>103-105-OHZ087-VAZ003-004-WVZ005>008-013>018-024>040-046-047-
210115-
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
915 PM EDT WED MAR 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 19, 6:56 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
656 PM EDT WED MAR 19 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND DMG     CLENDENIN               38.41N 81.34W
03/19/2008                   KANAWHA            WV   PUBLIC

            TREES DOWN.
            EVENT OCCURRED BETWEEN
            552 PM 03/19/2008 AND 622 PM 03/19/2008

&&

NNNN
Local storm report, Mar 19, 6:59 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
659 PM EDT WED MAR 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND DMG     PINCH                   38.41N 81.48W
03/19/2008                   KANAWHA            WV   EMERGENCY MNGR

            MULTIPLE TREES AND POWER LINES DOWN IN PINCH ALONG RT 19.

&&

HATFIELD
Special weather statement, Mar 19, 7:34 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
734 PM EDT WED MAR 19 2008

WVZ028-030-031-037>040-046-047-200015-
POCAHONTAS WV-WEBSTER WV-BRAXTON WV-UPSHUR WV-RANDOLPH WV-LEWIS
WV-HARRISON WV-NICHOLAS WV-BARBOUR WV-
734 PM EDT WED MAR 19 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 734 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM LEWIS
COUNTY THROUGH WESTERN WEBSTER AND NICHOLAS COUNTIES. WIND GUSTS OF
40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS
  INCLUDE... HORNER...WALKERSVILLE...IRELAND...CENTRALIA...ERBACON
  AND BOGGS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

25
Special weather statement, Mar 19, 7:57 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
757 PM EDT WED MAR 19 2008

WVZ039-040-046-047-200045-
POCAHONTAS WV-UPSHUR WV-RANDOLPH WV-BARBOUR WV-
757 PM EDT WED MAR 19 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 757 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED OVER CENTRAL
BARBOUR COUNTY SOUTHWARD INTO WESTERN RANDOLPH COUNTY...MOVING
EASTWARD AT 50 MPH. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS
  INCLUDE... KERENS...ELLAMORE...BOWDEN...GLADY...NESTORVILLE AND
  DRYFORK.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

25
Local storm report, Mar 19, 8:25 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
825 PM EDT WED MAR 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     TSTM WND DMG     3 NE HEATERS            38.79N 80.60W
03/19/2008                   BRAXTON            WV   EMERGENCY MNGR

            POWER LINES DOWN AT NAPIER ON ST RT 19.

0723 PM     TSTM WND DMG     1 NNE GASSAWAY          38.68N 80.76W
03/19/2008                   BRAXTON            WV   EMERGENCY MNGR

            CHAPPEL ROAD TREE DOWN BLOCKING ROAD.

0723 PM     TSTM WND DMG     LITTLE BIRCH            38.58N 80.71W
03/19/2008                   BRAXTON            WV   EMERGENCY MNGR

            BUS HOUSE BLOWN OVER INTO ROADWAY ON OLD STATE RT 19

&&

HATFIELD
Local storm report, Mar 19, 9:35 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
935 PM EDT WED MAR 19 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0931 PM     FLOOD            PARKERSBURG             39.28N 81.52W
03/19/2008                   WOOD               WV   PUBLIC

            STREAMS OVER ROADS OR BRIDGES.
            EVENT OCCURRED BETWEEN
            916 PM 03/19/2008 AND 931 PM 03/19/2008

&&

NNNN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 1:40 AM EDTAreal Flood WarningRLXMeigs12 hr
Mar 20, 4:01 AM EDTRiver Flood AdvisoryRLXWashington24 hr

Nearby

River Flood Warnings in Ohio, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.